Flood, Daviess
- When
- June 1, 12:00 AM CST to June 9, 8:00 PM CST
- Where
- Daviess forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.732, -87.087 (the zone’s center; the record gives no point)
Flooding of the Ohio River continued from late May into early June. T.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Flooding of the Ohio River continued from late May into early June. At J.T. Myers Lock and Dam near Uniontown, the river crested at 42.3 feet on June 6. This was several feet over the 37-foot flood stage. Flooding of low-lying areas and bottomlands near the river occurred. Several thousand acres of cropland were inundated, mainly in Henderson County. Since crops were planted, some farmers experienced major losses. Crop damage estimates are contained in the May Storm Data report. A few roads near the river were flooded, mainly secondary access roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 31, 2:15 AM CST, 21 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 AM CDT MON MAY 31 2004 .DISCUSSION... NO MAJOR CONCERNS THIS PACKAGE. BIGGEST CHC OF RAIN THIS WEEK SHOULD COME AROUND MID WEEK AS THE MAIN H50 LOW FINALLY SWINGS THROUGH THE OHIO VALLEY REGION...DRAGGING A WEAK COLD FRONT WITH IT. NOT MUCH OVERALL MOISTURE WITH THIS SYSTEM...BUT TEMPS WILL BE FAIRLY COLD ALOFT LEADING TO LIFTED INDICES WED AFTERNOON AT OR SLIGHTLY BELOW ZERO. THUS...WILL LEAVE ONGOING CHC POPS FOR SHOWERS/THUNDER ON WED OVER THE ENTIRE FORECAST AREA. NEARLY ZONAL H50 FLOW TODAY THROUGH TUE SHOULD KEEP SFC FRONT THAT CAME THROUGH OVERNIGHT WELL TO OUR SOUTH. SO...UNLESS THIS OLD BOUNDARY CREEPS BACK NORTHWARD...WE SHOULD ENJOY A NICE MEMORIAL DAY AND TUESDAY. HIGH TEMPS WILL REACH THE UPPER 70S TO MID 80S ACROSS THE ERGION TODAY...THEN SHOULD WARM 3 OR 4 DEGREES ON TUE AS SFC FLOW BECOMES MORE SOUTHERLY. H50 FLOW BECOMES NWLY BEHIND THE TROF FOR LATE WEEK AND INTO THE WEEKEND...WITH HIGH PRESSURE AT THE SFC PASSING NORTH OF THE REGION. COULD BE A ROUND OF SHOWERS AND THUNDERSTORMS LATER IN THE WEEKEND AS THE GFS HAS BEEN CONSISTENT THE PAST COUPLE RUNS IN BRINGING AN MCS TYPE SYSTEM SOUTHEASTWARD THROUGH THE PLAINS BY SUNDAY. AS FAR AS TEMPS ARE CONCERNED...NGM MOS TEMPS TUE NIGHT SEEM WAY TOO COOL...GIVEN THE MILD SOUTHWEST LOW LEVEL FLOW ADVERTISED BY ALL MODELS. WILL GO CLOSER THE GFS (MAV) AND ETA MOS NUMBERS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE && GM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 451 PM CDT MON MAY 31 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-011000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 451 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY INTO WEDNESDAY AS A WEAK COLD FRONT APPROACHES THE REGION. A FEW OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS TUESDAY EVENING OVER EXTREME SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THE NEXT CHANCE OF THUNDERSTORMS WILL COME ON SUNDAY...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUITED LATE TUESDAY AND TUESDAY EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1241 AM CDT TUE JUN 1 2004 KYZ006>013-015>017-020>022-010630- CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-CRITTENDEN KY-GRAVES KY- HOPKINS KY-LIVINGSTON KY-LYON KY-MARSHALL KY-MCLEAN KY-MUHLENBERG KY- TODD KY-TRIGG KY-WEBSTER KY- 1241 AM CDT TUE JUN 1 2004 ...STRONG GUSTY WINDS POSSIBLE OVER WESTERN KENTUCKY... AT 1240 AM CDT...DOPPLER RADAR INDICATED ISOLATED SHOWERS AND THUNDERSTORMS CROSSING THE OHIO RIVER FROM SOUTHERN ILLINOIS INTO WESTERN KENTUCKY. AN OUTFLOW BOUNDARY EXTENDED SOUTH FROM THE ACTIVITY TO NEAR MAYFIELD KENTUCKY. MOVEMENT OF THIS ACTIVITY WAS EAST AT 40 TO 45 MPH. AS THIS BOUNDARY PASSES THROUGH...EXPECT A SUDDEN INCREASE IN WIND...WITH GUSTS TO 40 TO 50 MPH POSSIBLE. COMMUNITIES MOST LIKELY TO EXPERIENCE A BRIEF INCREASE IN WIND SPEED INCLUDE BENTON...CADIZ...EDDYVILLE...PRINCETON...AND HOPKINSVILLE. AFTER THIS BOUNDARY PASSES THROUGH...LITTLE IF ANY PRECIPITATION IS EXPECTED FOR THE REST OF THE NIGHT. RJP
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408499, 5408500, 5408501.